Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Have epilepsy. Pain in arm with tingling sensation in hands and fingers. Taking tramadol. What's wrong?

Nov 2013
User rating for this question
Very Good
Answered by

Practicing since : 1994
Answered : 5292 Questions
I wonder if you can help me please. For about two weeks now I have had extreme pain in my arms and tingling in my hands and fingers at night, the pain has kept me awake at night and I have not been able to get comfortable, I was diagnosed with fibromyalgia 14 years ago, I also have epilepsy and a benign essential tremor but this is not like anything I have ever had before, today I started to get electric shock like pain in one of my arms when straightening my arm and the pain and tingling has in the last couple of days begun to be throughout the day and night. I already take Tramadol 200mg MR twice a day, and propranolol for the tremor, I am unable to use NSAIDs. Please can you advise me as to what this might be? And/or what to do about it. Thank you. XXXXXXX.
Posted Sat, 2 Mar 2013 in Brain and Spine
Answered by Dr. Sudhir Kumar 3 hours later

Thank you for posting your query.

There are two possibilities to explain your symptoms:

1. Carpal tunnel syndrome- in this condition, median nerve (a nerve in arms and hands) is compressed at the level of wrists, resulting in pain, tingling and numbness of hands and arms, which are worse at nights.

2. Cervical disc disease with nerve compression at the level of neck- in this condition, there is pain in the neck and radiating pain in arms and fingers.

Proper diagnosis would require evaluation by a neurologist. He may order for MRI cervical spine and nerve conduction studies.

Both these conditions are well treatable and there is no need to worry. As of now, for symptom relief, you may take pregabalin or gabapentin capsules.

I hope it helps. Please get back if you have any more queries.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology) XXXXXXX Consultant Neurologist
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor